Alert archive / Arizona / Wind Advisories in 2016
Wind Advisory 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Jan 29, 2016, 2:40 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jan 30, 2016, 10:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2016, 2:40 PM MST (21:40 UTC)
- In effect from
- Jan 30, 2016, 10:00 AM MST
- Expired
- Jan 30, 2016, 7:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3500 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
449 WWUS75 KFGZ 292140 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 240 PM MST FRI JAN 29 2016 AZZ004-006-007-012>017-301400- /O.NEW.KFGZ.WI.Y.0001.160130T1700Z-160131T0200Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER... HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP 240 PM MST FRI JAN 29 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MST SATURDAY. * TIMING...STRONG AND GUSTY SOUTHWEST WINDS WILL DEVELOP ACROSS THE ADVISORY AREA LATE SATURDAY MORNING AND CONTINUE INTO EARLY SATURDAY EVENING. GUSTY WINDS WILL PERSIST OVERNIGHT SATURDAY NIGHT...BUT GENERALLY IN A MUCH MORE LOCALIZED MANNER. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS AROUND 40 TO 45 MPH. * IMPACTS...STRONG WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ KD
3 follow-up statements
480 WWUS75 KFGZ 301115 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 415 AM MST SAT JAN 30 2016 AZZ004-006-007-012>017-302000- /O.CON.KFGZ.WI.Y.0001.160130T1700Z-160131T0200Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER... HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP 415 AM MST SAT JAN 30 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING... * TIMING...STRONG AND GUSTY SOUTHWEST WINDS WILL DEVELOP ACROSS THE ADVISORY AREA LATE THIS MORNING AND CONTINUE INTO EARLY EVENING. GUSTY WINDS WILL PERSIST OVERNIGHT SATURDAY NIGHT...BUT GENERALLY IN A MUCH MORE LOCALIZED MANNER. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS AROUND 40 TO 55 MPH. * IMPACTS...STRONG WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SOME BLOWING DUST MAY BE POSSIBLE IN PORTIONS OF THE LITTLE COLORADO RIVER VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
741 WWUS75 KFGZ 301933 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1233 PM MST SAT JAN 30 2016 AZZ004-006-007-012>017-310200- /O.CON.KFGZ.WI.Y.0001.000000T0000Z-160131T0200Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER... HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP 1233 PM MST SAT JAN 30 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE ACROSS THE ADVISORY AREA INTO EARLY THIS EVENING. GUSTY WINDS WILL PERSIST OVERNIGHT TONIGHT...BUT GENERALLY IN A MUCH MORE LOCALIZED MANNER. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS AROUND 40 TO 50 MPH. * IMPACTS...STRONG WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SOME BLOWING DUST MAY BE POSSIBLE IN PORTIONS OF THE LITTLE COLORADO RIVER VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
815 WWUS75 KFGZ 310151 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 651 PM MST SAT JAN 30 2016 AZZ004-006-007-012>017-310300- /O.EXP.KFGZ.WI.Y.0001.000000T0000Z-160131T0200Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER... HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP 651 PM MST SAT JAN 30 2016 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... WIND SPEEDS WILL DECREASE BELOW ADVISORY THRESHOLDS THIS EVENING, THOUGH REMAIN BREEZY THROUGH THE OVERNIGHT HOURS. A FEW LOCATIONS TO THE EAST OF HIGH TERRAIN FEATURES WILL CONTINUE TO SEE LOCALIZED WIND GUSTS OF 30 TO 40 MPH OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 29, 9:58 AM MST, 4 hours 42 minutes earlier.
Area forecast discussion, Jan 29, 9:58 AM MST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 958 AM MST FRI JAN 29 2016 .SYNOPSIS...HIGH PRESSURE WILL BRING DRY AND MILD WEATHER TO NORTHERN ARIZONA THROUGH SATURDAY. EXPECT GUSTY WINDS SATURDAY AS A PACIFIC STORM WILL APPROACHES ARIZONA...WITH CHANCES FOR SHOWERS DEVELOPING OVER THE NORTHERN PART OF THE STATE SATURDAY NIGHT. A COLD STORM SYSTEM WILL AFFECT OUR AREA FROM SUNDAY THROUGH MONDAY...WITH WIDESPREAD PRECIPITATION AND FALLING SNOW LEVELS. HAZARDOUS WINTER DRIVING CONDITIONS ARE POSSIBLE STARTING SUNDAY IN THE MOUNTAINS...EXTENDING TO LOWER ELEVATIONS SUNDAY NIGHT INTO MONDAY. && .DISCUSSION... INHERITED SHORT TERM FORECAST LOOKS GREAT. WILL EVALUATE 12Z MODEL RUNS AND MAKE ANY ADJUSTMENTS FOR THE EARLY WEEK SYSTEM WITH THE AFTERNOON FORECAST PACKAGE. WINTER WX HEADLINES MAY BECOME NECESSARY. && .PREV DISCUSSION /445 AM MST/...CONFIDENCE IS INCREASING IN A SIGNIFICANT SNOWFALL FOR THE HIGHER ELEVATIONS OF NORTHERN ARIZONA FROM SUNDAY THROUGH MONDAY...WITH MODERATE SNOWFALL AMOUNTS DOWN TO 4500-5000 FEET. THE MOST IMPACTFUL TIME PERIOD IS CURRENTLY EXPECTED TO BE SUNDAY NIGHT WHEN HEAVY SNOW AND GUSTY WINDS COULD COMBINE TO CREATE EXTREMELY HAZARDOUS TRAVEL CONDITIONS ACROSS THE HIGH COUNTRY. NO WATCH OR WARNING PRODUCTS HAVE BEEN ISSUED YET, BUT EXPECT THESE TO BE ISSUED OVER THE NEXT DAY OR SO IF MODEL GUIDANCE REMAINS CONSISTENT. PLEASE STAY TUNED TO THE LATEST FORECASTS...ESPECIALLY IF YOU HAVE TRAVEL PLANS ACROSS NORTHERN ARIZONA SUNDAY OR MONDAY. TODAY THROUGH SATURDAY...HIGH PRESSURE WILL PEAK TODAY THEN WEAKEN A BIT FOR SATURDAY AS A COLD FRONT SLIDES SOUTHWARD TO NEAR THE AZ/UT BORDER. TEMPERATURES TODAY WILL BE SIMILAR TO YESTERDAY...10-15 DEGREES ABOVE NORMAL. BY SATURDAY...WINDY AND A BIT COOLER WEATHER IS EXPECTED FOR MOST AREAS...THE EXCEPTION BEING THE NORTHEAST AZ VALLEYS (WINSLOW...CHINLE...ST JOHNS) WHERE DOWNSLOPE WINDS SHOULD BRING EVEN WARMER TEMPERATURES. SOME LIGHT SHOWERS WILL BE POSSIBLE OVER THE NORTHERN THIRD OF THE STATE SATURDAY AND SATURDAY NIGHT AS THE MOISTURE PLUME THAT HAS AFFECTED THE WEST COAST THIS WEEK BEGINS TO SINK SOUTHWARD. BY SUNDAY...THE DEEP MOISTURE PLUME IS FORECAST TO BE LOCATED ALONG/NORTH OF A LINE FROM PRESCOTT TO FLAGSTAFF TO FOUR CORNERS. INCREASING SOUTHWEST FLOW SHOULD PRODUCE SOME UPSLOPE PRECIPITATION...WITH LARGE SCALE LIFT ALSO INCREASING AHEAD OF A TROUGH TAKING SHAPE OVER THE WEST COAST. PRECIP AMOUNTS DURING THE DAY SUNDAY ARE UNCERTAIN AS THERE IS QUITE A BIT OF SPREAD IN OUR GUIDANCE...BUT COULD RANGE UP TO A QUARTER INCH OR MORE (LIQUID EQUIVALENT)...ESPECIALLY FROM FLAGSTAFF NORTHWARD. SNOW LEVELS SUNDAY ARE FORECAST AROUND 6000 FEET ALONG THE UT BORDER...TO AROUND 7000 FEET ALONG THE EASTERN MOGOLLON RIM. SNOWFALL AMOUNTS DURING THE DAYTIME SUNDAY CURRENTLY FORECAST IN THE 1-2 INCH RANGE FOR AREAS ABOVE 6500 FEET AS TEMPERATURES JUST ABOVE FREEZING SHOULD KEEP VALUES DOWN. MODELS HAVE TRENDED A BIT DEEPER WITH THE LOW AS IT SPINS UP OVER ARIZONA SUNDAY NIGHT...AND THIS IS THE PERIOD WITH THE BEST CHANCE FOR SIGNIFICANT SNOWFALL AND TRAVEL IMPACTS DUE TO SNOW/BLOWING SNOW. STILL SOME DIFFERENCES WITH TIMING OF THE MUCH COLDER AIR...BUT RIGHT NOW IT LOOKS LIKE IT ARRIVES JUST AFTER MIDNIGHT FOR THE PRESCOTT AND FLAGSTAFF AREAS...THEN BEFORE SUNRISE IN EASTERN ARIZONA. SNOW LEVELS PLUMMET BELOW 3500 FEET IN THIS COLDER AIR MASS. THE STRONGEST FORCING AND HEAVIEST PRECIPITATION IS EXPECTED TO INTO EASTERN AZ BY MID DAY MONDAY...BUT UNSTABLE NORTHWEST FLOW SHOULD KEEP SNOW SHOWERS GOING FOR MANY AREAS WITH ADDITIONAL ACCUMULATION OF A FEW INCHES. VERY COLD BUT DRIER WEATHER FOR TUESDAY...THEN GRADUALLY WARMER STARTING WEDNESDAY. && .AVIATION... FOR THE 18Z PACKAGE...EXPECT VFR CONDITIONS WITH GENERALLY LIGHT WINDS THROUGH THE 24 HOUR FORECAST PERIOD. EXPECT BKN-OVC CIRRUS COVER...ESPECIALLY LATER IN THE PERIOD. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...KD/JJ AVIATION...PETERSON FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jan 29, 3:52 AM MST, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 352 AM MST FRI JAN 29 2016 AZZ004>018-037>040-301000- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 352 AM MST FRI JAN 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SUNDAY AND MONDAY...A COLD PACIFIC STORM WILL MOVE ACROSS NORTHERN ARIZONA...WITH WIDESPREAD RAIN AND SNOW EXPECTED. WINTER DRIVING CONDITIONS ARE LIKELY IN THE MOUNTAINS STARTING ON SUNDAY...EXTENDING TO MUCH LOWER ELEVATIONS LATE SUNDAY NIGHT AND MONDAY AS COLDER AIR MOVES IN. STRONG WINDS LATE SUNDAY INTO EARLY MONDAY COULD CREATE AREAS OF BLOWING AND DRIFTING SNOW WITH NEAR WHITEOUT CONDITIONS AT TIMES... CREATING EXTREMELY HAZARDOUS TRAVEL. PRELIMINARY SNOWFALL ESTIMATES THROUGH MONDAY EVENING RANGE FROM 8 TO 16 INCHES ABOVE 6500 FEET...WITH THE HIGHER AMOUNTS ALONG THE SOUTHWEST FACING EDGE OF THE MOGOLLON RIM...KAIBAB PLATEAU AND WHITE MOUNTAINS. 2 TO 8 INCHES IS LIKELY IN THE 5000 TO 6500 FEET RANGE...WITH AMOUNTS OF A TRACE TO 2 INCHES POSSIBLE DOWN TO 3500 FEET. PLEASE CHECK BACK OFTEN AS THERE IS STILL UNCERTAINTY IN THE FORECAST AND THESE INITIAL ESTIMATES MAY WELL CHANGE OVER THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 2:33 PM MST | Winter Storm Watch | FGZ | Coconino, Navajo | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.